# SDR CA030228015

- Difficulty date: February 25, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 9,245 hours
- Engine: Lyc TIO540A2C
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Powerpack
- Part number: OAS29305
- Condition: Unserviceable
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) UPON TAKEOFF FROM AIRPORT,  MLG SELECTED UP, BUT THE INTRANSIT LIGHT DID NOT GO OFF.  MLG WAS CYCLED WITH DOWN AND LOCKED INDICATING EACH TIME, BUT INTRANSIT REMAINING ON DURING GEAR UP SELECTION.  A FLY-BY WAS PERFORMED, NOTING THE LT MLG DOOR OPEN, LT MLG HANGING ABOUT 45 DEGREES, AND RT MLG DOOR OPEN. A/C RETURNED TO AIRPORT, MLG WAS SELECTED DOWN WITH DOWN AND LOCKED INDICATIONS AND LANDED.   HYD SYS PRESSURES WERE CHECKED & FOUND TO BE WEAK, HYD POWER PACK WAS REPLACED WITH AN OVERHAUL UNIT, MULTIPLE GEAR SWINGS WERE PERFORMED AND THE AIRCRAFT WAS GROUND RUN AND HYD PRESSURES WERE CHECKED SERVICEABLE.  THE AIRCRAFT SUBSEQUENTLY PERFORMED A TEST FLT WITHOUT GEAR TROUBLES.
